How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

This question relates to Pradaxa. I am a 76 year old male

This answer was rated:

This question relates to Pradaxa. I am a 76 year old male with sudden onset of severe left outer hip pair (10+). When I say sudden I mean sudden. Relaxing in a recliner after a shower following my usual workout routine, feeling very good. I stand up and suddenly the most severe pain I have ever experienced. When I say that, it comes from 20+ years military service, being wounded and severely burned.

The patient guide for Pradaxa says that a side effect is pain in a joint with no further explanation.

For your information I have been diagnosed with AFib, Stage III Kidney Disease (Templar 1mcg, B12 1mg IM monthly, Furosmide 20mg), Heart Disease High Cholesterol and High Blood Pressure (Lotrel 5/4mg, Atorvastatin 20mg, Bystolic 5mg, Pradaxa 150mg bid), COPD (Spiriva 18mcg, Advair 250/50 bid, Ipratropium Bromide/Albuterol 0.5/0.3mg xs 4 with nebulizer), Obstructive Sleep Apnea and Narcolepsy (CPAV 12cm/H2O, Modafinil 400mg), Osteoarthritis (Oxycodone 15mg PRN and Acetaminophen), Depression (Cymbalta 60mg bid), Viibryd 40mg), Diabetes Type II [Lantus, 55mg (well controlled)], Diabetesw Neuropathy (Cymbalta, Lyrical 75mg tid), ED and BPH (Cialis 5mg). Quite a list? I also have extensive pin point bleeding under skin on both lower legs (no treatment available).

I have had three previous TIAs and one stroke, reversed with TPA.

While here in California, I am seeing a Chiropractor who says that my pelvic bones are out of alignment. She adjusts but the pain (8 or 9) soon returns. But the pain has moved from left to right to center.

I find it difficult to stand and stand up straight and walk. However, the more I move and walk the less pain (4 to 6).

I am on vacation and unable to see my family physician Dr. James L. Flowers, MD, MPH, XXX-XXX-XXXX. I am seeking your guidance on your recommendation on what I should do. I have thought of Urgent Care but I think they will only give me pain meds. I really can't return home since I am caring for my daughter
Hi--sorry but I wan't on when you posted your question here. Let me know when you're back on so we can talk
Customer: replied 3 years ago.

I am back and waiting your answer. By the way, my back in getting worse.

OK--where exactly is the pain located and did the chiropractor get any x-rays?
Customer: replied 3 years ago.

The pain is now located just above the tail bone and radiates outward on each side. An occasional muscle spasm down either leg when I stand up straight. The spasms are worse and tend to weaken the affected leg to the point of near collapse. The spasms also occur when walking but tend to lessen the farther I walk. I have begin using a can to keep from collapsing.


The chiropractor took x-rays to cervical, thoracic, lumbar, and pelvis. She says my left leg is 1/2 in shorter than the right, my neck is curved forward, the curve in my spine is exaggerated and starting to fuse and my right foot pronates outward (been that way as long as I can remember). She say that my pelvic bone sliped causing the pain.


She ordered corrective orthotics to correct the problems with my feet. And sold me an Over The Door Cervical Traction Set to be used 4x/day to start correcting my neck.


She adjusted pelvic bones and the pain moved to the center as it is now. While in California I am using hot packs, and a Jacuzzi to relieve pain. Also taking 1500 mg Tylenol daily.


If you wish you can contact Dr. Laila Nayab at XXX-XXX-XXXX.

OK--how long have you been on the Pradaxa
Customer: replied 3 years ago.

Pradaxa? About 14 months.

OK. No this isn't related to the Pradaxa. You need an MRI of the lumbar spine and pelvis to determine if this is a disk problem or perhaps an internal hip problem, but this wouldn't be from the medication
Dr. Chip and 2 other Health Specialists are ready to help you